MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® POSTEROLATERAL DISTAL HUMERUS PLATE 7H-RIGHT; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® POSTEROLATERAL DISTAL HUMERUS PLATE 7H-RIGHT; APPLIANCE,FIXATION,NAIL
Model Number 241.266
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as (b)(6).Date of non-union is not known.Date of implant/therapy date reported as (b)(6) 2017, exact date is not known.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with a 3.5mm locking compression plate (lcp) posterolateral distal humerus plate, 3.5mm cortex screws (quantity of 3), 2.7mm locking screws (quantity of 2) and 3.5mm locking screws (quantity of 4) for an orif (open reduction internal fixation) of a humerus in (b)(6) 2017.A nonunion was noted on an unknown date.X-rays were taken on an unknown date and showed that the (two) 2.7mm locking screws were not connected to the plate.Both screws were stuck in the bone fully intact, causing minimal fixation.The x-rays also showed that the threads on one of the 2.7mm locking screw heads stripped.Patient underwent revision surgery on (b)(6) 2018.All hardware was easily removed.Patient was revised to a variable angle (va) plate, screws and vivigen formable bone grafts.There was no surgical delay.The procedure was completed successfully and the patient was reported as stable.Concomitant devices reported: 3.5mm cortex screw, self-tapping 20mm (part 204.820, lot number unknown, quantity 1); 3.5mm cortex screw, self-tapping 24mm (part 204.824 lot number unknown, quantity 1); 3.5mm cortex screw, self-tapping 28mm (part 204.828 lot number unknown, quantity 1); 3.5mm locking screw, self-tapping with stardrive recess 22mm (part 212.107 lot number unknown, quantity 2) and 3.5mm locking screw, self-tapping with stardrive recess 26mm (part 212.109 lot number unknown, quantity 2).This report is for one (1) 3.5mm lcp posterolateral distal humerus plate.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 241.266, lot# 3217103.Manufacturing location: (b)(4), release to warehouse date: jul 31, 2009.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP® POSTEROLATERAL DISTAL HUMERUS PLATE 7H-RIGHT
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7325339
Report Number2939274-2018-50938
Device Sequence Number104354
Product Code KTT
UDI-Device Identifier10886982166272
UDI-Public(01)10886982166272(10)3217103
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033995
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number241.266
Device Catalogue Number241.266
Device Lot Number3217103
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight52